Large deflection analysis of poroelastic beams

Research output: Contribution to journalArticlepeer-review

17 Scopus citations


The governing equations are presented for the large deflection of the fluid-saturated poroelastic beams which are permeable in the axial direction and impermeable in the transverse directions as a result of the microgeometry of the material. The formulation is taken to be geometrically non-linear, but constitutively linear. Numerical methods are employed in extracting solutions for various geometrical and diffusion boundaries. Some unique behaviors for the large deflection time-dependent problem are found.

Original languageEnglish
Pages (from-to)1-14
Number of pages14
JournalInternational Journal of Non-Linear Mechanics
Issue number1
StatePublished - 1 Jan 1998


  • Finite difference method
  • Large deflections
  • Poroelastic beam

ASJC Scopus subject areas

  • Mechanics of Materials
  • Mechanical Engineering
  • Applied Mathematics


Dive into the research topics of 'Large deflection analysis of poroelastic beams'. Together they form a unique fingerprint.

Cite this